On lifted cover inequalities:a new lifting procedure with unusual properties

Letchford, Adam Nicholas and Souli, Georgia (2019) On lifted cover inequalities:a new lifting procedure with unusual properties. Operations Research Letters, 47 (2). pp. 83-88. ISSN 0167-6377

[img]
Preview
PDF (lifted-cover-ineqs)
lifted_cover_ineqs.pdf - Accepted Version
Available under License Creative Commons Attribution-NonCommercial-NoDerivs.

Download (310kB)

Abstract

Lifted cover inequalities are well-known cutting planes for 0-1 linear programs. We show how one of the earliest lifting procedures, due to Balas, can be significantly improved. The resulting procedure has some unusual properties. For example, (i) it can yield facet-defining inequalities even if the given cover is not minimal, (ii) it can yield facet-defining inequalities that cannot be obtained by standard lifting procedures, and (iii) the associated superadditive lifting function is integer-valued almost everywhere.

Item Type:
Journal Article
Journal or Publication Title:
Operations Research Letters
Additional Information:
This is the author’s version of a work that was accepted for publication in Operations Research Letters. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Operations Research Letters, 47, 2, 2019 DOI: 10.1016/j.orl.2018.12.005
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/2200/2209
Subjects:
ID Code:
129683
Deposited By:
Deposited On:
13 Dec 2018 10:02
Refereed?:
Yes
Published?:
Published
Last Modified:
25 Nov 2020 06:01